Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Quad Cities, IA

July 13, 20166 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2016, 2:01 PM CDT for 6 counties in Iowa. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 2:01 PM CDT (19:01 UTC)
Expired
Jul 13, 2016, 3:00 PM CDT
In force
59 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cedar County, IA, Iowa County, IA, Johnson County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:33 PM CDTTSTM WND GST 50Iowa City, IA
Jul 13, 2:35 PM CDTTSTM WND DMGWashington, IASOME TREES DOWN IN THE CITY OF WASHINGTON.
Jul 13, 2:35 PM CDTTSTM WND GST 62Washington, IA
Jul 13, 2:44 PM CDTTSTM WND DMGWnw Columbus Junction, IASEVERE LIMBS AND TREES DOWN IN TOWN. SOME OF THE TREES ARE DOWN ON HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 11:14 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

016 
WUUS53 KDVN 131901
SVRDVN
IAC031-095-103-115-139-183-132000-
/O.NEW.KDVN.SV.W.0048.160713T1901Z-160713T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
201 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN LOUISA COUNTY IN SOUTHEASTERN IOWA...
  SOUTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
  WESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  WASHINGTON COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 300 PM CDT

* AT 200 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NORTH ENGLISH TO NEAR RICHLAND...MOVING EAST AT 50
  MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  IOWA CITY...MUSCATINE...WASHINGTON...WEST BRANCH...WAPELLO...
  COLUMBUS JUNCTION...WEST LIBERTY...KALONA...WELLMAN...LONE TREE...
  UNIVERSITY HEIGHTS...RIVERSIDE...HILLS...BRIGHTON...AINSWORTH...
  GRANDVIEW...CONESVILLE...COLUMBUS CITY...LETTS AND NICHOLS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 250 AND 265.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4155 9194 4159 9189 4159 9183 4167 9157
      4167 9114 4118 9115 4116 9138 4116 9194
TIME...MOT...LOC 1900Z 262DEG 45KT 4154 9206 4119 9206 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
3 follow-up statements
457 
WWUS53 KDVN 131923
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
223 PM CDT WED JUL 13 2016

IAC031-095-103-115-139-183-132000-
/O.CON.KDVN.SV.W.0048.000000T0000Z-160713T2000Z/
JOHNSON IA-LOUISA IA-CEDAR IA-IOWA IA-MUSCATINE IA-WASHINGTON IA-
223 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHERN JOHNSON...NORTHWESTERN LOUISA...SOUTHWESTERN CEDAR...
SOUTHEASTERN IOWA...WESTERN MUSCATINE AND WASHINGTON COUNTIES...

AT 222 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF KALONA TO COPPOCK...MOVING EAST
AT 50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED SPOTTERS REPORTED DOWNED TREES IN PORTIONS OF
         KEOKUK COUNTY WITH THIS STORM. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
IOWA CITY...MUSCATINE...WASHINGTON...WEST BRANCH...WAPELLO...COLUMBUS
JUNCTION...WEST LIBERTY...KALONA...WELLMAN...LONE TREE...UNIVERSITY
HEIGHTS...RIVERSIDE...HILLS...BRIGHTON...AINSWORTH...GRANDVIEW...
CONESVILLE...COLUMBUS CITY...LETTS AND NICHOLS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 250 AND 265.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4155 9194 4159 9189 4159 9183 4167 9157
      4167 9114 4118 9115 4116 9138 4116 9194
TIME...MOT...LOC 1922Z 263DEG 44KT 4160 9178 4116 9173 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
236 
WWUS53 KDVN 131935
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT WED JUL 13 2016

IAC095-131944-
/O.CAN.KDVN.SV.W.0048.000000T0000Z-160713T2000Z/
IOWA IA-
235 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOWA COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN AND EAST CENTRAL IOWA.

LAT...LON 4157 9176 4167 9156 4167 9114 4118 9115
      4116 9138 4116 9178
TIME...MOT...LOC 1934Z 263DEG 46KT 4164 9153 4145 9154 4117 9166 

$$

IAC031-103-115-139-183-132000-
/O.CON.KDVN.SV.W.0048.000000T0000Z-160713T2000Z/
JOHNSON IA-LOUISA IA-CEDAR IA-MUSCATINE IA-WASHINGTON IA-
235 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHERN JOHNSON...NORTHWESTERN LOUISA...SOUTHWESTERN CEDAR...
WESTERN MUSCATINE AND WASHINGTON COUNTIES...

AT 234 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IOWA CITY TO NEAR RIVERSIDE TO WAYLAND...MOVING EAST
AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...THIS STORM HAS A HISTORY OF WIND DAMAGE WITH DOWNED TREES
         REPORTED IN PORTIONS OF KEOKUK COUNTY. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
IOWA CITY...MUSCATINE...WASHINGTON...WEST BRANCH...WAPELLO...
COLUMBUS JUNCTION...WEST LIBERTY...KALONA...LONE TREE...
UNIVERSITY HEIGHTS...RIVERSIDE...HILLS...AINSWORTH...GRANDVIEW...
CONESVILLE...COLUMBUS CITY...LETTS...NICHOLS...
ATALISSA AND CRAWFORDSVILLE.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 250 AND 265.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4157 9176 4167 9156 4167 9114 4118 9115
      4116 9138 4116 9178
TIME...MOT...LOC 1934Z 263DEG 46KT 4164 9153 4145 9154 4117 9166 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH
132 
WWUS53 KDVN 131951
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 PM CDT WED JUL 13 2016

IAC183-132000-
/O.CAN.KDVN.SV.W.0048.000000T0000Z-160713T2000Z/
WASHINGTON IA-
251 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN AND EAST CENTRAL IOWA.

LAT...LON 4167 9114 4118 9115 4116 9138 4116 9148
      4167 9143
TIME...MOT...LOC 1950Z 272DEG 43KT 4161 9123 4142 9124 4114 9136 

$$

IAC031-103-115-139-132000-
/O.CON.KDVN.SV.W.0048.000000T0000Z-160713T2000Z/
JOHNSON IA-LOUISA IA-CEDAR IA-MUSCATINE IA-
251 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN JOHNSON...NORTHWESTERN LOUISA...SOUTHWESTERN CEDAR
AND WESTERN MUSCATINE COUNTIES...

AT 250 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WEST LIBERTY TO NEAR NICHOLS TO NEAR WINFIELD...
MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...THIS STORM HAS A HISTORY OF WIND DAMAGE WITH DOWNED TREES
         IN PORTIONS OF KEOKUK AND WASHINGTON COUNITES. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MUSCATINE...WEST BRANCH...WAPELLO...COLUMBUS JUNCTION...
WEST LIBERTY...LONE TREE...GRANDVIEW...CONESVILLE...COLUMBUS CITY...
LETTS...NICHOLS...ATALISSA...COTTER...WYMAN...ROCHESTER...FREDONIA...
MUSCATINE COUNTY FAIRGROUNDS...SPRINGDALE...
SAULSBURY BRIDGE CAMPGROUND AND ARDON.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 251 AND 265.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4167 9114 4118 9115 4116 9138 4116 9148
      4167 9143
TIME...MOT...LOC 1950Z 272DEG 43KT 4161 9123 4142 9124 4114 9136 

HAIL...<.75IN
WIND...70MPH
 
$$

UTTECH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:13 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 13, 11:13 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1113 AM CDT WED JUL 13 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 241 AM CDT Wed Jul 13 2016

At 2 AM CDT...areas of light to moderate showers and storms were moving
northeast across the southern portions of the forecast area. Analysis
shows a weak disturbance in kansas which will move east arriving into
the region by mid to late PM along with a cool front. Surface dewpoints
in the upper 60s to lower 70s will make for a humid day. Upper low vortex
in southern Canadian plains will push the front through with a return
to near to slightly below normal temperatures into this weekend.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 241 AM CDT Wed Jul 13 2016

Short term forecast confidence assessment...fair or average. Main
issue is the timing the convective system mid to late PM with risk
of severe weather. Local tools support isolated severe of mainly
wind. The slight risk from Storm Prediction Center is reasonable
at this stage as likely any damaging winds would be at or below 70
MPH at this time along with possibly hail to near quarter size as
a secondary risk due to high freezing levels with WBZ aoa 12.5
AGL.

Today...Very warm and humid with highs mostly upper 80s to near 90
degrees south sections. This along with dewpoints in the lower 70s
will allow for heat indices to reach into the mid to upper 90s for
several hours over the southern 2/3 of the region. South winds of
10 to 15 MPH will provide modest relief. Best estimate is convective
temperature and forcing will allow for convection to increase around
2 PM with a complex with possible bowing segments moving southeast
by early evening with winds of 60+ MPH. High PW's will allow for
locally heavy rain totals of 1 to 2 plus inches many locations.

Tonight...the convective complex should move southeast of the forecast
area around midnight. Local tools do continue to support some severe
storms into the mid to late evening hours. Northwest winds and clearing
skies by daybreak will bring in drier air with mins lower 60s far northwest
to around 70 degrees in southeast sections.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 241 AM CDT Wed Jul 13 2016

Quiet and dry conditions will be seen Thursday/Thursday night as
high pressure moves into the Midwest. Temperatures should be close
to normal.

Friday/Friday night there is a weak upper level disturbance that
moves through the Midwest.  Moisture is limited across the area due
to high pressure over the Great Lakes. At the same time,
temperatures will average below normal. These two items raises
questions on whether or not any convection will develop with the
weak lift provided by the disturbance. As a result, the current
forecast has dry conditions.

Saturday on...

The overall extended forecast is one of low confidence with the
models diverging on their respective solutions. Several solutions
are rebuilding the heat dome over the Plains but disagree on its
placement. If this scenario occurs, then the area may be in or close
to the ring of fire in regards to organized thunderstorm complexes.

Right now the model consensus has dry conditions for Saturday with
slightly below normal temperatures.

Saturday night through Monday night a potential active period of
weather may occur with the ring of fire. Saturday night and Monday
night the model consensus has slight chance to chance pops. Sunday
through Monday the model consensus has chance pops.

If the area does go into the active zone of organized thunderstorm
complexes, there will be periods of dry weather from Saturday night
through Monday night. Each thunderstorm complex will affect where
the next one develops and tracks.

On Tuesday, the model consensus has slight chance pops over the
northeast half of the area that may be associated with a decaying
thunderstorm complex.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1107 AM CDT Wed Jul 13 2016

Main concern is potential for squall line thunderstorms this
afternoon into early this evening. Threat for strong winds
increases to the south and is therefore higher at KMLI and KBRL.
Periods of brief IFR/LIFR are possible with the strongest storms.
Did not include severe winds in TAFs at this time, but may need
updates as the storms get closer. Uttech

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

SYNOPSIS...Nichols
SHORT TERM...Nichols
LONG TERM...08
AVIATION...Uttech
Hazardous weather outlook, Jul 13, 3:57 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CDT WED JUL 13 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-140900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
357 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND EVENING...AREAS OF THUNDERSTORMS ARE EXPECTED WITH
SOME SEVERE STORMS POSSIBLE. THE PRIMARY RISK WILL BE DAMAGING STRAIGHT
LINE WINDS OVER 60 MPH. LARGE HAIL POSSIBLY UP TO THE SIZE OF QUARTERS
IS A SECONDARY THREAT WITH AN ISOLATED AND BRIEF TORNADO POSSIBLE. THE
STORMS WILL ALSO BRING LOCALLY HEAVY RAINS AND HIGH RAINFALL RATES OVER
2 INCHES AN HOUR.

THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SATURDAY NIGHT THROUGH NEXT TUESDAY...THERE IS A DAILY CHANCE OF
THUNDERSTORMS. AT THIS TIME IT IS TOO EARLY TO DETERMINE ANY
SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NICHOLS/08

In the hours before

Local storm report, Jul 13, 10:48 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     DAVENPORT               41.56N 90.60W
07/12/2016                   SCOTT              IA   BROADCAST MEDIA

            LATE REPORT. A TREE FELL ONTO THREE VEHICLES NEAR
            DAVENPORT AVENUE AND KIRKWOOD BOULEVARD DURING THE EARLY
            MORNING OF JULY 12. SOME UTILITY LINES WERE ALSO KNOCKED
            DOWN BY THE TREE. TIME ESTIMATED.

&&
Special weather statement, Jul 13, 12:12 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1212 PM CDT WED JUL 13 2016

IAZ076-087-098-MOZ009-010-131915-
KEOKUK-JEFFERSON-VAN BUREN-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...SIGOURNEY...FAIRFIELD...KEOSAUQUA...
MEMPHIS...KAHOKA
1212 PM CDT WED JUL 13 2016

...THUNDERSTORMS INCREASING IN COVERAGE EARLY THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS CURRENTLY IN CENTRAL IOWA AND NORTH
CENTRAL MISSOURI WILL CONTINUE TO MOVE TO THE EAST AT 40 TO 50 MPH.
THERE IS POTENTIAL FOR STORM ORGANIZATION INTO A SQUALL LINE WHICH
WOULD INCREASE THE THREAT FOR STRONG OR SEVERE WINDS.

THE GREATEST RISK FOR STORMS IS BETWEEN 1 PM AND 3 PM. IN ADDITION TO
THE THREAT FOR STRONG WINDS...FREQUENT LIGHTNING AND TORRENTIAL
RAIN WILL ACCOMPANY THE STRONGEST STORMS.

UTTECH
Special weather statement, Jul 13, 12:44 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1244 PM CDT WED JUL 13 2016

IAZ051-063-131945-
BENTON-IOWA-
INCLUDING THE CITIES OF...VINTON...MARENGO
1244 PM CDT WED JUL 13 2016

...THUNDERSTORMS INCREASING IN COVERAGE EARLY THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS CURRENTLY IN CENTRAL IOWA WILL CONTINUE
TO MOVE TO THE EAST...LIKELY INCREASING IN SPEED TO BETWEEN 40 TO
50 MPH. THERE IS POTENTIAL FOR STORM ORGANIZATION INTO A SQUALL
LINE WHICH WOULD INCREASE THE THREAT FOR STRONG OR SEVERE WINDS.

THE GREATEST RISK FOR THUNDERSTORMS IS BETWEEN 1 PM AND 3 PM. IN
ADDITION TO THE THREAT FOR STRONG WINDS...FREQUENT LIGHTNING AND
TORRENTIAL RAIN WILL ACCOMPANY THE STRONGEST STORMS.

UTTECH
Special weather statement, Jul 13, 1:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 PM CDT WED JUL 13 2016

IAC011-031-095-103-113-131945-
JOHNSON-LINN-CEDAR-IOWA-BENTON-
144 PM CDT WED JUL 13 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JOHNSON...SOUTHWESTERN
LINN...WEST CENTRAL CEDAR...IOWA AND SOUTHERN BENTON COUNTIES UNTIL
245 PM CDT...

AT 144 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR VICTOR TO NEAR KALONA...AND MOVING NORTHEAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...MARENGO...WEST BRANCH...CORALVILLE...
NORTH LIBERTY...WILLIAMSBURG...BELLE PLAINE...FAIRFAX...SOLON...
TIFFIN...ELY...ATKINS...WALFORD...UNIVERSITY HEIGHTS...VICTOR...
SWISHER...NEWHALL...OXFORD AND HILLS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 252.
 INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 17.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4184 9230 4215 9221 4175 9119 4151 9177
      4151 9193 4159 9192 4160 9230
TIME...MOT...LOC 1844Z 220DEG 35KT 4170 9223 4153 9178

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:28 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk47 min
Jul 13, 1:44 PM CDTSpecial Weather StatementDVNIowa, Johnson61 min
Jul 13, 2:22 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson53 min
Jul 13, 2:45 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine60 min
Jul 13, 3:12 PM CDTSpecial Weather StatementDVNScott63 min
Jul 13, 3:48 PM CDTSevere Thunderstorm WarningDVNScott57 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.